Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 202, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 5, 2012, 12:12 AM CDT for Todd County, Kentucky. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2012, 12:12 AM CDT (05:12 UTC)
- Expired
- Jun 5, 2012, 12:34 AM CDT
- In force
- 22 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Todd County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 9:43 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
163
WUUS53 KPAH 050512
SVRPAH
KYC219-050545-
/O.NEW.KPAH.SV.W.0202.120605T0512Z-120605T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1212 AM CDT TUE JUN 5 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TODD COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1245 AM CDT.
* AT 1207 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR ELKTON....MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
ALLENSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3664 8705 3664 8706 3664 8722 3672 8732
3704 8727 3704 8715 3706 8705 3695 8704
3678 8705 3678 8704
TIME...MOT...LOC 0512Z 287DEG 30KT 3685 8710
WIND...HAIL 60MPH 1.00IN
$$1 follow-up statement
932
WWUS53 KPAH 050534
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1234 AM CDT TUE JUN 5 2012
KYC219-050545-
/O.CAN.KPAH.SV.W.0202.000000T0000Z-120605T0545Z/
TODD KY-
1234 AM CDT TUE JUN 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR TODD COUNTY IN SOUTH CENTRAL
KENTUCKY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3664 8705 3664 8706 3664 8722 3672 8732
3704 8727 3704 8715 3706 8705 3695 8704
3678 8705 3678 8704
TIME...MOT...LOC 0535Z 287DEG 30KT 3679 8687
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:50 PM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jun 4, 6:50 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 650 PM CDT MON JUN 4 2012 .UPDATE... ISSUED AT 650 PM CDT MON JUN 4 2012 REVISED AVIATION DISCUSSION FOR 00Z TAFS. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 133 PM CDT MON JUN 4 2012 SURFACE LOW JUST EAST OF KSTL WILL CONTINUE TO TRACK SSE THIS EVENING AFTN...WITH THUNDERSTORMS FORECAST TO DEVELOP ACROSS THE REGION. A CORRIDOR SLIGHT RISK AREA CONTINUES TO EXTEND FROM NEAR KSTL SOUTH ACROSS THE FA INTO WEST TENNESSEE. PRIMARY HAZARDS SHOULD BE DAMAGING WINDS AND HAIL. DECENT CAPE VALUES BEING GENERATED BY THE MODELS...WITH MID AND UPPER LEVEL WINDS INCREASING SLIGHTLY. SO THE POSSIBILITY SEEMS LEGIT. THE ACTIVITY WILL QUICKLY SHIFT SOUTH AND EAST OUT OF THE AREA DURING THE FIRST 1/2 OF TONIGHT. SHOULD BE MAINLY DRY AFTER MIDNIGHT...UNLESS THERE IS LINGERING CONVECTION ALONG THE KY/TN BORDER. DRY WEATHER FORECAST FOR TUESDAY AND WEDNESDAY. H5 RIDGE OVER THE CENTRAL U.S. AND A DEEP LOW OFF THE NE COAST WILL KEEP THE REGION IN NNW FLOW ALOFT DURING THE PERIOD AS HIGH PRESSURE AT THE SURFACE SLOWLY BUILDS SOUTH. TEMPS WILL BE SLIGHTLY BELOW NORMAL. .LONG TERM...(THURSDAY THROUGH MONDAY) ISSUED AT 133 PM CDT MON JUN 4 2012 AT THE START OF THE EXTENDED WE ARE STILL IN A NW FLOW REGIME BUT LITTLE IF ANY ENERGY OR PERTURBATIONS WERE DETECTED BY THE LATEST OPERATIONAL MODEL RUNS. HOWEVER THE GFS IS STILL FLIP FLOPPING WITH A HINT OF MOISTURE SUNDAY VS MONDAY 12Z MON RUN VS THE 6Z RUN RESPECTIVELY. THE CONSECUTIVE GFS RUNS DO INDICATE AT LEAST A DIRTY UPPER LEVEL HIGH BY SUNDAY WITH GULF MOISTURE RETURNING AS THE SURFACE HIGH MEANDERS OFF THE EAST COAST. HOWEVER THE 00Z SUN ECMWF HOLDS OFF WITH MAIN GULF MOISTURE UNTIL DAY 8. FOR NOW PLAN ON KEEPING FCST DRY UNLESS COLLABORATION OR THE INIT DICTATES OTHERWISE. AS FOR TEMPS EXPECT A SLOW WARMUP THROUGH 80S THIS WEEK FINALLY SOARING INTO THE UPPER 80S TO AROUND 90 FOR THE END OF THE WEEK AND WEEKEND. && .FIRE WEATHER... ISSUED AT 133 PM CDT MON JUN 4 2012 A FEW OF THE RAWS SITES ARE STILL FALLING INTO THE SINGLE DIGITS WHERE LITTLE TO NO RAIN HAD FALLEN AND WILL MONITOR CLOSELY FOR POSSIBLE HEIGHTENED FIRE WEATHER DANGER. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 650 PM CDT MON JUN 4 2012 AS LOW PRESSURE TRACKS SOUTHEAST ACROSS THE REGION...A FEW SHOWERS ARE STILL POSSIBLE AT KEVV/KOWB WITH A FEW THUNDERSTORMS POSSIBLE AT KCGI/KPAH THROUGH THE EARLY EVENING. WILL CONTINUE TO COVER WITH VCSH FOR NOW. A TREND TOWARDS CLEARING SKIES AND NORTHEAST WINDS WILL TAKE HOLD LATER TONIGHT AS THE LOW MOVES SOUTH OF THE REGION. MAINLY CLEAR SKIES WILL PREVAIL ON TUESDAY AS NORTHEAST WINDS PICK UP TO AROUND 10 KNOTS. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jun 4, 2:36 PM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 236 PM CDT MON JUN 4 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-051000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 236 PM CDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE CONTINUES TO BE A RISK FOR A FEW SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MOST OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND WESTERN KENTUCKY. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND HAIL. MOVEMENT OF THE STORMS SHOULD BE SOUTHEAST UP TO 35 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 4, 10:08 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1008 PM CDT MON JUN 4 2012 MOZ111-112-050345- MISSISSIPPI MO-SCOTT MO- 1008 PM CDT MON JUN 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SCOTT AND MISSISSIPPI COUNTIES IN SOUTHEAST MISSOURI UNTIL 1045 PM CDT... AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF BERTRAND...OR 6 MILES NORTHWEST OF CHARLESTON...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS THAT MAY BE IMPACTED INCLUDE... CHARLESTON...EAST PRAIRIE...BERTRAND AND ANNISTON.
Local storm report, Jun 4, 10:33 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1033 PM CDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG DIEHLSTADT 36.96N 89.43W
06/04/2012 SCOTT MO LAW ENFORCEMENT
*** 3 FATAL *** UPDATED AND CORRECTED...TIME ADJUSTED
BASED ON DOPPLER RADAR DATA. MISSOURI STATE
POLICECONFIRMED 3 FATALITIES WITH NO INFORMATION
CONCERNING INJURIES. STATE POLICE RECEIVED FIRST CALL AT
2109 PM LOCAL. LARGE HAIL WAS REPORTED WITH THIS STORM.
NWS WILL PERFORM STORM DAMAGE SURVEY EARLY TUESDAY
MORNING.
&&
SMITTYLocal storm report, Jun 4, 10:34 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1034 PM CDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG DIEHLSTADT 36.96N 89.43W
06/04/2012 SCOTT MO LAW ENFORCEMENT
*** 3 FATAL *** UPDATED AND CORRECTED...TIME ADJUSTED
BASED ON DOPPLER RADAR DATA. MISSOURI STATE POLICE
CONFIRMED 3 FATALITIES WITH NO INFORMATION CONCERNING
INJURIES. STATE POLICE RECEIVED FIRST CALL AT 2109 PM
LOCAL. LARGE HAIL WAS REPORTED WITH THIS STORM. NWS WILL
PERFORM STORM DAMAGE SURVEY EARLY TUESDAY MORNING.
&&
SMITTYLocal storm report, Jun 4, 10:35 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1035 PM CDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL BENTON 37.10N 89.56W
06/04/2012 M1.75 INCH SCOTT MO BROADCAST MEDIA
LATE REPORT.. GOLF BALL HAIL REPORTED BY MEDIA.
&&
SMITTYLocal storm report, Jun 4, 10:42 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1042 PM CDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM HEAVY RAIN CALVERT CITY 37.03N 88.35W
06/04/2012 M1.51 INCH MARSHALL KY NWS EMPLOYEE
1.51 INCHES RECEIVED WITHIN 45 MINUTES.
&&
SMITTYLocal storm report, Jun 4, 11:06 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1106 PM CDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM HAIL HOPKINSVILLE 36.85N 87.49W
06/04/2012 E0.25 INCH CHRISTIAN KY TRAINED SPOTTER
&&
K.SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:33 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 42 min |
| Jun 4, 9:06 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 39 min |
| Jun 4, 9:46 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Lyon, Marshall, Trigg | 25 min |
| Jun 4, 10:21 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 39 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.